Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 355, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 15, 2019, 6:50 PM CDT for Oregon County, Shannon County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2019, 6:50 PM CDT (23:50 UTC)
- Expired
- Oct 15, 2019, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 6:53 PM CDT | HAIL 1 | Montier, MO | HAIL TO THE SIZE OF QUARTERS AND 40-50 MPH WINDS AT A MORTUARY NEAR MONTIER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WUUS53 KSGF 152350
SVRSGF
MOC149-203-160030-
/O.NEW.KSGF.SV.W.0355.191015T2350Z-191016T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
650 PM CDT Tue Oct 15 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Shannon County in south central Missouri...
Northeastern Oregon County in south central Missouri...
* Until 730 PM CDT.
* At 650 PM CDT, a severe thunderstorm was located near Birch Tree,
or 8 miles east of Mountain View, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winona... Birch Tree...
Montier... Teresita...
Wilderness... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 9121 3692 9166 3697 9166 3709 9159
3699 9122 3683 9123 3682 9112 3680 9111
TIME...MOT...LOC 2350Z 294DEG 23KT 3698 9155
HAIL...1.00IN
WIND...60MPH
$$
Lindenberg1 follow-up statement
881
WWUS53 KSGF 160030
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
730 PM CDT Tue Oct 15 2019
MOC149-203-160038-
/O.EXP.KSGF.SV.W.0355.000000T0000Z-191016T0030Z/
Shannon MO-Oregon MO-
730 PM CDT Tue Oct 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHANNON AND
NORTHEASTERN OREGON COUNTIES WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3662 9121 3692 9166 3697 9166 3709 9159
3699 9122 3683 9123 3682 9112 3680 9111
TIME...MOT...LOC 0028Z 294DEG 23KT 3699 9158
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 6:36 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 15, 6:36 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 636 PM CDT Tue Oct 15 2019 .SHORT TERM...(This evening through Wednesday) Issued at 141 PM CDT Tue Oct 15 2019 A cold front will make its way across the Ozarks through this afternoon. Current observations place the cold front from just north of Joplin to the Lake of the Ozarks and northeast to just north of St. Louis. The front will move south east with showers and thunderstorms expected to develop along and behind the front. Instability ahead of the front was in the 800-1200j/kg range for the most part through cloud cover was keeping instability in check. The low level shear was rather limited however though there was some good upper level jet support with a 115kt jet at 250mb over the area. Southerly winds were brining in some low level moisture but surface wind speeds of 10mph or less for the most part in advance of the front will only bring in so much moisture. As a result of the marginal ingredients in place ahead of the cold front, SPC has areas south of I-44 in a Marginal Risk for damaging winds up to 60mph and isolated hail to quarter size. Did not see any reason to stray from this and have kept this for the area this afternoon and evening. The convection now occurring across northeastern Kansas appeared to be occurring along the 850mb front. As this moves to the east we may see rain fill in between the surface front and the current 850mb forced ongoing convection. Temperatures will begin to fall post frontal as a rather cool airmass moves in behind the front. Morning lows Wednesday will fall into the upper 30s to around 40 degrees as skies clear. Cold air advection will continue through the day with afternoon highs only climbing into the middle 50s. .LONG TERM...(Wednesday Night through Tuesday) Issued at 141 PM CDT Tue Oct 15 2019 An upper level ridge will slide across the plains and over the Ozarks for the later half of the week before sliding east of the Ozarks by the weekend. This will allow for a warming trend with highs in the 70s by Friday. An upper level trough will then drag another front through the area Friday night into Saturday morning. This will bring the next chance for showers and isolated storms to the area. Yet another, more potent, storm system and front then moves into the area Sunday evening and brings additional showers and storms to the area into Monday with another shot of cool air to start next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 618 PM CDT Tue Oct 15 2019 VFR ceilings will be the rule beyond 00z for at least the SGF and JLN terminals as skies gradually clear in wake of frontal passage. Further south at the BBG terminal, MVFR ceilings could linger until 03z before showers and thunderstorms push further eastward. As high pressure settles in behind the front, skies will remain clear into tomorrow. Surface winds will be breezy this evening as 10-15 kt surface winds come from the northwest. Then, as surface high pressure continues to build in, surface winds will gradually diminish. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Albano
Hazardous weather outlook, Oct 15, 3:22 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 322 PM CDT Tue Oct 15 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 322 PM CDT Tue Oct 15 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... A cold front will move through the area today. A few storms will develop this aftenroon into this evening along the front, south of I-44. The main risk will be cloud to ground lightning. A few of the strongest storms may be capable of hail to the size of quarters and 60 mph winds across southern Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional showers and storms will be possible this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas south of Interstate 44. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Oct 15, 2:57 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
257 PM CDT Tue Oct 15 2019
MOZ066-067-152100-
Vernon MO-St. Clair MO-
257 PM CDT Tue Oct 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON AND
NORTHWESTERN ST. CLAIR COUNTIES UNTIL 400 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving east at 25 mph.
Pea to nickel size hail and wind gusts of 30 to 40 mph will be
possible with this storm.
Locations impacted include...
Truman Lake... El Dorado Springs...
Appleton City... Lowry City...
Schell City... Harwood...
Tiffin... Johnson City...
Taberville... Monegaw Springs...
This includes Interstate 49 between mile markers 104 and 106.
LAT...LON 3820 9355 3789 9401 3790 9407 3805 9446
3805 9424 3802 9423 3805 9421 3804 9419
3806 9413 3804 9411 3805 9410 3803 9406
3821 9405
TIME...MOT...LOC 1956Z 287DEG 22KT 3810 9425
LindenbergSpecial weather statement, Oct 15, 5:22 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
522 PM CDT Tue Oct 15 2019
MOZ080>082-091-092-152315-
Dallas MO-Wright MO-Laclede MO-Webster MO-Texas MO-
522 PM CDT Tue Oct 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER...SOUTHEASTERN
DALLAS...WRIGHT...SOUTHERN LACLEDE AND WEST CENTRAL TEXAS COUNTIES
UNTIL 615 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Conway, or 11 miles northwest of Marshfield, moving
east at 40 mph.
Pea to nickel size hail and wind gusts of 30 to 45 mph will be
possible with this storm.
Locations impacted include...
Marshfield... Morgan...
Conway... Dawson...
Hartville... Niangua...
Duncan... Phillipsburg...
Huggins... Twin Bridges...
Competition... Elkland...
Manes... Lynchburg...
Grovespring... Graff...
Olive... Rader...
Long Lane... Charity...
This includes Interstate 44 between mile markers 100 and 121.
LAT...LON 3710 9232 3741 9308 3742 9308 3741 9310
3743 9314 3768 9295 3743 9207
TIME...MOT...LOC 2222Z 288DEG 35KT 3749 9300
LindenbergSpecial weather statement, Oct 15, 6:12 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Springfield MO 612 PM CDT Tue Oct 15 2019 MOZ096-104-105-160015- Douglas MO-Ozark MO-Taney MO- 612 PM CDT Tue Oct 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK...SOUTHWESTERN DOUGLAS AND NORTHEASTERN TANEY COUNTIES UNTIL 715 PM CDT... At 611 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Ava, moving southeast at 25 mph. Penny to nickel size hail and wind gusts of 30 to 45 mph will be possible with this storm. Locations impacted include... Gainesville... Wasola... Brixey... Noble... Willhoit... Hardenville... Thornfield... Rome... Sycamore... Squires... Dora... Rockbridge... Zanoni... LAT...LON 3672 9285 3688 9276 3678 9217 3650 9241 TIME...MOT...LOC 2311Z 295DEG 20KT 3677 9272 Lindenberg
Special weather statement, Oct 15, 6:43 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
643 PM CDT Tue Oct 15 2019
MOZ097-098-106-160045-
Oregon MO-Howell MO-Shannon MO-
643 PM CDT Tue Oct 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON...
NORTHEASTERN HOWELL AND NORTHEASTERN OREGON COUNTIES UNTIL 745 PM
CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain View, moving southeast at 25 mph.
Penny to nickel size hail and wind gusts of 35 to 45 mph will be
possible with this storm.
Locations impacted include...
Mountain View... Winona...
Alton... Birch Tree...
Montier... Thomasville...
Teresita... Wilderness...
Greer...
LAT...LON 3694 9174 3705 9168 3705 9166 3710 9165
3699 9122 3683 9123 3682 9112 3678 9111
3670 9112 3653 9123
TIME...MOT...LOC 2342Z 294DEG 23KT 3699 9161
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:57 PM CDT | Special Weather Statement | SGF | St. Clair | 63 min |
| Oct 15, 5:22 PM CDT | Special Weather Statement | SGF | Wright | 53 min |
| Oct 15, 6:12 PM CDT | Special Weather Statement | SGF | Ozark | 63 min |
| Oct 15, 6:43 PM CDT | Special Weather Statement | SGF | Oregon | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.